Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 239, NWS Fort Worth, TX

June 10, 2003Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 10, 2003, 9:51 PM CDT for Stephens County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 9:51 PM CDT (02:51 UTC)
Expired
Jun 10, 2003, 10:45 PM CDT
In force
54 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Stephens County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1559 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1564 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WUUS54 KFWD 110251
SVRFTW
TXC429-110345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
950 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEPHENS COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1045 PM CDT

* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF BRECKENRIDGE...MOVING    
  EAST-SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUBBARD CREEK RESERVOIR AT 1000 PM CDT
  BRECKENRIDGE AROUND 1010 PM CDT

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3295 9909 3254 9907 3254 9859 3294 9859

$$

65/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 8:55 PM CDT, 56 minutes earlier.

Area forecast discussion, Jun 10, 8:55 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
855 PM CDT TUE JUN 10 2003

STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTO THE NORTHWEST
COUNTIES IN THE NEXT HALF HOUR.  EXPECT THE MAJORITY OF THE STORMS
TO REMAIN IN THE NORTHERN ZONES...IN VICINITY OF STRONG AND FAST
MOVING SHORT WAVE.  FOR THIS UPDATE...WILL INCREASE POPS IN THE
NORTHWEST TO LIKELY AND ADD THE MENTION OF SEVERE.  EXPECT THE
MAJORITY OF SEVERE STORMS TO REMAIN NORTH OF INTERSTATE 20. THE
STORMS SHOULD DECREASE IN INTENSITY AS THEY MOVE EAST INTO A MORE
CAPPED ENVIRONMENT.  NO OTHER MAJOR CHANGES WITH THIS UPDATE.

605 PM CDT TUE JUN 10 2003

AVIATION DISCUSSION...
UPPER LEVEL DISTURBANCE MOVING THROUGH WEST OKLAHOMA WITH CONVECTION
ACROSS EAST TEXAS...AND FROM NORTH-CENTRAL OKLAHOMA BACK INTO WEST
TEXAS AND THEN INTO THE COLORADO ROCKIES. THERE/S A SLIGHT CHANCE
THAT FAR WEST TEXAS CONVECTION (AROUND KLBB) MAY WORK INTO OR ALONG
THE NORTHERLY TRACON PERIPHERY 06-11Z.  CONFIDENCE LOW SO NOT
INCLUDE IN TAFS.

OTHERWISE... KDFW AND KACT TRACONS ARE DRY SLOTTED AND VFR FOR THE
EVENING. SOME MVFR CEILINGS POSSIBLE KACT LATE TONIGHT THAT MAY
ADVECTED INTO KDFW TRACON AROUND DAYBREAK.    SOUTH WINDS 8-15KTS
OVERNIGHT...AND 14-27KT ON TUESDAY.  75

.FWD...NONE.
Hazardous weather outlook, Jun 10, 3:47 PM CDT, 6 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
347 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE WEATHER TONIGHT OVER THE NORTHWEST
PART OF NORTH TEXAS...GENERALLY NORTHWEST OF A BONHAM...
MCKINNEY...GRAHAM LINE. THE GREATEST THREAT WILL BE FROM LARGE
HAIL...DAMAGING WINDS...AND POSSIBLY A TORNADO.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE PERIODS OF SCATTERED THUNDERSTORMS OVER NORTH
TEXAS...FROM WEDNESDAY...THROUGH MONDAY.  AT THIS TIME...NO
ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA THIS
EVENING NORTHWEST OF A JACKSBORO...GAINESVILLE LINE...OR LATER TONIGHT
OVER THE REMAINDER OF THE AREA.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 10:18 PM CDTSevere Thunderstorm WarningFWDMontague57 min
Jun 10, 11:15 PM CDTSevere Thunderstorm WarningFWDCooke60 min
Jun 10, 11:25 PM CDTSevere Thunderstorm WarningFWDTarrant65 min
Jun 11, 1:34 AM CDTSevere Thunderstorm WarningFWDJack56 min
Jun 11, 2:29 AM CDTSevere Thunderstorm WarningFWDJack31 min
Jun 11, 3:16 AM CDTSevere Thunderstorm WarningFWDFannin59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.